Sometimes we are not absolutely certain about the occurrence of more breakouts very soon after taking drug medication Isotretinoin. Because of this, we automatically jump to the only conclusion we can make which is blaming the extra breakouts on this drug medication. The truth of the matter is that while extra breakouts can be caused by the drug by other causative factors as well. Let’s have a look at a case based on true event.
Why Isotretinoin appear to Result in More Acne Breakouts (Part 1)
That disturbing appearance
Sometimes additional outbreaks of severe acne may be due to the process of purging which is when drug medication Isotretinoin starts to push out dead skin cells and dirt from the pores of your skin.
Because your skin can sometimes become red and dry, the potency and curative actions of this medication can make the infected area appear a bit more inflamed and hence easier to see.
Sometimes irritation may have also set in and when combined with the purging process would definitely accentuate the appearance of your acne breakout.
Even so, it may be because of your insufficient knowledge about Isotretinoin that you have not been unable to appreciate that these processes do in fact occur and you should know about them.
We shall now have a look at 9 things you should know about Isotretinoin so that when they actually take place you’ll be able to immediately know what is taking place and why before you start your drug treatment.
Your first acne appearance
You may have been in the sixth or seventh grade and you and some of your friends are enjoying a sleepover at one of your friend’s house.
You happen to be experimenting with how to put on makeup and you are succeeding rather well.
You may be coloring your eye shadow with a baby blue hue along with a bland frosted covering for your lips.
You are at the peak of your enjoyment and you feel like having the looks of Lizzie McGuire on film and you feel just great.
The misery started the moment you stared at your re-configured facial image in the mirror that you noticed something is amiss. A few red pimples have erupted on your forehead and cheeks.
You wanted to suddenly disappear under the pillows and hide your face, but are comforted to know it’s not only you but all the others are also infected with their own breakouts of pimples.
It continues to get worse
When the high school semester started your acne got even worse and your self-esteem was at zero level.
Self-awareness intensified and you had to wake up first before the others and work up a make-up mast to hide my pimples behind it.
The trouble was you didn’t bring any makeup in your backpack and you used a layer of foundation instead before you joined you dancing class (wondering if this caused the breakout?)
You had no success with over-the-counter- remedies and you ended up being taken to a dermatologist by your mother to get your problem fixed at the beginning of junior year.
Topical medications were first in line
After visiting the dermatologist, topical medications became the first in line medication for your acne breakout, followed by oral antibiotics, which also failed to put a stop to your acne but at least gave you back your self-esteem and confidence.
The next few breakouts occurred around your chin area but these turned out to be cystic, painful and irritating, staying that way most of the days that followed keeping you in misery.
It’s not unusual for you to have at least two of the very red pimples which would end up scarring the area where they first popped up.
Following your self-treatment, before the start of your college year, your acne got so much worse you felt like locking yourself up.
You felt like being trapped in your own body and couldn’t get yourself to socialize during weekends.
You always thought highly of your appearance and you may have thought about entering the beauty industry and enter some competition with the great looks you possessed.
Your last medication was a very brief experience with spironolactone a medication for treating high blood pressure but that was a disaster.
Your dermatologist saw the wisdom in changing your medication to Isotretinoin also called Accutane and because it was about graduation time, you became frantic in your search for anything that could clear your skin of acne.
It was here that you started your acquaintance with the Isotretinoin drug medication, a drug used for the treatment of severe acne.
You found several features that have continued to remind you of the efficacy of Isotretinoin and what you need to do to keep it that way when you use it again.
Let’s recap on what you now know about Isotretinoin.
Similar to topical treatment but more potent
Being similar to oral retinoid this drug medication acts in the same fashion as topical retinoid acts but with a much more powerful potency.
It can regulate how dead skin cells are shed and disposed of and therefore reduces the amount of buildup of debris and clogging up of the pores.
It can also reduce the size of oil glands in and around hair follicles thereby reducing the quantity of sebum oil that can be produced by up to 90% (the reason why dry skin is a common side effect of the drug).
You should avoid alcohol
A majority of doctors do recommend that avoiding alcohol while being treated.
Anyone wanting to take Isotretinoin must commit themselves to abstain from consuming alcohol before they start taking the drug treatment.
Even so, doctors vary in their thinking about the level of strictness that should be applied.
Some doctors recommend that alcohol should be totally avoided while some are more lenient depending on various factors.
Some expert dermatologists point out that when taken in large quantities, alcohol and Isotretinoin can result in liver damage, even during a party.
Some say it’s worthwhile to discuss drinking habits with your doctor before taking the medication.
The results take a while to notice
Medical practitioners have said 15 to 20 weeks (about 5 months) would be sufficient time for noticing the results.
Most dermatologists believe the results should be known around the six-to eight – weeks mark. Dose increases would be the treatment needed to help the treatment move along for getting results.
There are so many things than can take place during the period of a treatment course for acne breakouts that it’s sometimes difficult to determine the many different causes for sustained breakouts. Even so, those that do appear and appear genuine and supported by accurate facts find themselves into published content including this article. There are numerous causes for acne breakouts and everyone has the right to know and understand them. If you’re looking for solutions to treat acne, we recommend giving this place a try because we’ve had successful orders here in the past.